AT THE present time there is clinical evidence to show that sensitivity to various antibiotics may be a factor in the development of clinical moniliasis during and following antibiotic therapy. Parets,1 and Peck and Feldman2 have described sensitivity to antibiotics. Harris,3 and Wood, Manning Jr., and Patterson4 have reported monilial invasion of the mucous membrane of the oropharynx and the gastrointestinal and pulmonary tracts. It is felt that pulmonary moniliasis developing during antibiotic therapy is usually secondary to moniliasis of the oropharynx.
I wish to make note of the frequent monilial involvement of the genitocrural area during and after antibiotic therapy. Such involvement has been confirmed by smears from the genitocrural dermatitis.
Antibiotics, such as aureomycin, chloramphenicol, and terramycin, apparently interfere with the various factors which limit the growth of Candida albicans. It is, however, quite unusual for Candida (Monilia), not generally a primary invader, to
REICHES AJ. ANTIBIOTIC SENSITIVITY AND MONILIASIS. AMA Arch Derm Syphilol. 1951;64(5):604–606. doi:10.1001/archderm.1951.01570110074010
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: